MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MC3 TRICUSPID ANNULOPLASTY SYSTEM; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES EDWARDS MC3 TRICUSPID ANNULOPLASTY SYSTEM; RING, ANNULOPLASTY
Model Number 4900T32
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 32mm 4900t annuloplasty ring was explanted after an implant duration of four (4) days due to conduction abnormalities post tricuspid valve repair.After initial ring implant, the patient showed signs of progressive deterioration of his conduction.Sinus rhythm was observed when first coming out of the or, and then 24 hours later, type a 2nd-degree heart block was observed with intermittent complete heart block.There were some concerns that the inferomedial aspect of the mc3 ring might be mechanically troubling the av node.Therefore, the patient was taken to the or to replace the ring.Intraoperatively, the mc3 ring was visualized and found to be creating a small indentation in the endocardium and muscle at the crux of the heart inferior to the coronary sinus ostium.It was unable to distort the ring in any meaningful way to relieve the compression.The ring was explanted and replaced with a non-edwards ring which was tailored to the patient's dysplastic annulus.The procedure was uncomplicated, and the patient rhythm improved after the removal of the cross-clamp.The patient tolerated the procedure well and returned to the icu in stable condition.This device was originally implanted to repair a tricuspid valve with ebstien i anomaly in a 15-year-old male patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.

Brand Name
EDWARDS MC3 TRICUSPID ANNULOPLASTY SYSTEM
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key15261298
Report Number2015691-2022-07424
Device Sequence Number6635905
Product Code KRH
UDI-Device Identifier00690103182293
UDI-Public(01)00690103182293(17)231014
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K020864
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/14/2023
Device Model Number4900T32
Device Catalogue Number4900T32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date10/12/2022
Date Device Manufactured10/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age15 YR
Patient SexMale